Ulam-Hyers stability analysis to a three-point boundary value problem for fractional differential equations

  • K. Shah Univ. Malakand, Chakdara Dir (Lower), Khyber Pakhtunkhawa, Pakistan
  • A. Ali Univ. Malakand, Chakdara Dir (Lower), Khyber Pakhtunkhawa, Pakistan
Keywords: three-points boundary value problem, Ulam-Hyers stability, differential equations


UDC 517.9

We study the problem of existence and uniqueness of solution of a three-point boundary-value problem for a differential equation of fractional order. Further, we investigate various kinds of the Ulam stability, such as the Ulam–Hyers stability, the generalized Ulam–Hyers stability, the Ulam–Hyers–Rassias stability, and the generalized Ulam–Hyers–Rassias stability for the analyzed problem.
We also provide examples to explain our results.


Ahmad, Bashir; Nieto, Juan J. Existence of solutions for anti-periodic boundary value problems involving fractional differential equations via Leray-Schauder degree theory. Topol. Methods Nonlinear Anal. 35 (2010), no. 2, 295--304. MR2676818

Ahmad, Bashir; Sivasundaram, S. Existence results for nonlinear impulsive hybrid boundary value problems involving fractional differential equations. Nonlinear Anal. Hybrid Syst. 3 (2009), no. 3, 251--258. doi: 10.1016/j.nahs.2009.01.008

Benchohra, Mouffak; Seba, Djamila. Impulsive fractional differential equations in Banach spaces. Electron. J. Qual. Theory Differ. Equ. 2009, Special Edition I, No. 8, 14 pp. doi: 10.14232/ejqtde.2009.4.8

Benchohra, Mouffak; Lazreg, Jamal E. Existence and uniqueness results for nonlinear implicit fractional differential equations with boundary conditions. Rom. J. Math. Comput. Sci. 4 (2014), no. 1, 60--72. MR3178558

Benchohra, Mouffak; Hamidi, Naima; Henderson, Johnny. Fractional differential equations with anti-periodic boundary conditions. Numer. Funct. Anal. Optim. 34 (2013), no. 4, 404--414. doi: 10.1080/01630563.2012.763140

Benchohra, Mouffak; Lazreg, Jamal E. Nonlinear fractional implicit differential equations. Commun. Appl. Anal. 17 (2013), no. 3-4, 471--482. MR3136137

Benchohra, Mouffak; Lazreg, Jamal E. On stability for nonlinear implicit fractional differential equations. Matematiche (Catania) 70 (2015), no. 2, 49--61. MR3437178

R. Caponetto, G. Dongola, L. Fortuna, I. Petras, Fractional Order Systems, Modeling and Control Applications: World Sci., River Edge, NJ (2010).

P. J. Torvik, R. L. Bagley, On the appearance of fractional derivatives in the behaviour of real materials, J. Appl. Mech., 51, 294 – 298 (1984). doi: 10.1115/1.3167615

K. B. Oldham, Fractional differential equations in electrochemistry, Adv. Eng. Soft., 41, 9 – 12 (2010).

R. Hilfer, Threefold introduction to fractional derivatives, Anomalous Transport: Foundations and Applications, Wiley-VCH, Weinheim, 17 p. (2008). doi: 10.1002/9783527622979.ch2

Hyers, D. H. On the stability of the linear functional equation. Proc. Nat. Acad. Sci. U.S.A. 27 (1941), 222--224. doi: 10.1073/pnas.27.4.222

Jung, Soon-Mo. On the Hyers-Ulam stability of the functional equations that have the quadratic property. J. Math. Anal. Appl. 222 (1998), no. 1, 126--137. doi: 10.1006/jmaa.1998.5916

Jung, S.-M. Hyers-Ulam stability of linear differential equations of first order. II. Appl. Math. Lett. 19 (2006), no. 9, 854--858. doi: 10.1016/j.aml.2005.11.004

Kilbas, Anatoly A.; Srivastava, Hari M.; Trujillo, Juan J. Theory and applications of fractional differential equations. North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006. xvi+523 pp. ISBN: 978-0-444-51832-3; 0-444-51832-0 MR2218073

Samko, Stefan G.; Kilbas, Anatoly A.; Marichev, Oleg I. Fractional integrals and derivatives. Theory and applications. Edited and with a foreword by S. M. Nikolʹskiĭ. Translated from the 1987 Russian original. Revised by the authors. Gordon and Breach Science Publishers, Yverdon, 1993. {rm xxxvi}+976 pp. ISBN: 2-88124-864-0 MR1347689

V. Lakshmikantham, S.Leea, J. Vasundhara, Theory of Fractional Dynamic Systems, Cambridge Acad. Publ., Cambridge, UK (2009).

Machado, J. Tenreiro; Kiryakova, Virginia; Mainardi, Francesco. Recent history of fractional calculus. Commun. Nonlinear Sci. Numer. Simul. 16 (2011), no. 3, 1140--1153. doi: 10.1016/j.cnsns.2010.05.027

R. J. II. Marks, M.W. Hall, Differintegral interpolation from a bandlimited signals samples, IEEE Trans. Acoust. Speech Signal Process., 29, 872 – 877 (1981).

Miller, Kenneth S.; Ross, Bertram. An introduction to the fractional calculus and fractional differential equations. A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1993. {rm xvi}+366 pp. ISBN: 0-471-58884-9 MR1219954

Obłoza, Marta. Hyers stability of the linear differential equation. Rocznik Nauk.-Dydakt. Prace Mat. No. 13 (1993), 259--270. MR1321558

Podlubny, Igor. Fractional differential equations. An introduction to fractional derivatives, fractional differential equations, to methods of their solution and some of their applications. Mathematics in Science and Engineering, 198. Academic Press, Inc., San Diego, CA, 1999. xxiv+340 pp. ISBN: 0-12-558840-2 MR1658022

ur Rehman, Mujeeb; Khan, Rahmat Ali. Existence and uniqueness of solutions for multi-point boundary value problems for fractional differential equations. Appl. Math. Lett. 23 (2010), no. 9, 1038--1044. doi: 10.1016/j.aml.2010.04.033

Rus, Ioan A. Ulam stabilities of ordinary differential equations in a Banach space. Carpathian J. Math. 26 (2010), no. 1, 103--107. MR2676724

Rassias, Themistocles M. On the stability of the linear mapping in Banach spaces. Proc. Amer. Math. Soc. 72 (1978), no. 2, 297--300. doi: 10.2307/2042795

Shah, Kamal; Khan, Rahmat Ali. Existence and uniqueness results to a coupled system of fractional order boundary value problems by topological degree theory. Numer. Funct. Anal. Optim. 37 (2016), no. 7, 887--899. doi: 10.1080/01630563.2016.1177547

Shah, Kamal; Zeb, Salman; Khan, Rahmat Ali. Existence and uniqueness of solutions for fractional order $m$-point boundary value problems. Fract. Differ. Calc. 5 (2015), no. 2, 171--181. doi: 10.7153/fdc-05-15

Tian, Yuansheng; Bai, Zhanbing. Existence results for the three-point impulsive boundary value problem involving fractional differential equations. Comput. Math. Appl. 59 (2010), no. 8, 2601--2609. doi: 10.1016/j.camwa.2010.01.028

Ulam, S. M. Problems in modern mathematics. Science Editions John Wiley & Sons, Inc., New York 1964 {rm xvii}+150 pp. MR0280310

Ulam, S. M. A collection of mathematical problems. Interscience Tracts in Pure and Applied Mathematics, no. 8 Interscience Publishers, New York-London 1960 {rm xiii}+150 pp. MR0120127

Wang, JinRong; Yang, YanLong; Wei, W. Nonlocal impulsive problems for fractional differential equations with time-varying generating operators in Banach spaces. Opuscula Math. 30 (2010), no. 3, 361--381. doi: 10.7494/OpMath.2010.30.3.361

Ye, Haiping; Gao, Jianming; Ding, Yongsheng. A generalized Gronwall inequality and its application to a fractional differential equation. J. Math. Anal. Appl. 328 (2007), no. 2, 1075--1081. doi: 10.1016/j.jmaa.2006.05.0611

Ali, Arshad; Shah, Kamal; Jarad, Fahd; Gupta, Vidushi; Abdeljawad, Thabet. Existence and stability analysis to a coupled system of implicit type impulsive boundary value problems of fractional-order differential equations. Adv. Difference Equ. 2019, Paper No. 101, 21 pp. doi: 10.1186/s13662-019-2047-y

K. Shah, P. Kumam, I. Ullah, On Ulam stability and multiplicity results to a nonlinear coupled system with integral boundary conditions, Mathematics, 7, № 3, 223 (2019). doi: 10.3390/math7030223

T. Abdeljawad, F. Madjidi, F. Jarad, N. Sene, On dynamic systems in the frame of singular function dependent

kernel fractional derivatives, Mathematics, 7, 946 (2019). doi: 10.3390/math7100946

A. Ali, Ulam Type Stability Analysis of Implicit Impulsive Fractional Differential Equations, MPhil Dissertation, Univ. Malakand, Pakistan, (2017).

S. Qureshi, N. A. Rangaig, D. Baleanu, New numerical aspects of Caputo – Fabrizio fractional derivative operator, Mathematics, 7, 374 (2019). doi: 10.3390/math7040374

K.Shah, Multipoint Boundary Value Problems For Systems Of Fractional Differential Equations: Existence Theory And Numerical Simulations, PhD Dissertation, Univ. Malakand, Pakistan, (2016).

R. Hilfer, Y. Luchko, Desiderata for Fractional Derivatives and Integrals, Mathematics, 7, 149 (2019). doi: 10.3390/math7020149

Mendes, Eduardo M. A. M.; Salgado, Gustavo H. O.; Aguirre, Luis A. Numerical solution of Caputo fractional differential equations with infinity memory effect at initial condition. Commun. Nonlinear Sci. Numer. Simul. 69 (2019), 237--247. doi: 10.1016/j.cnsns.2018.09.022

Hamoud, Ahmed A.; Ghadle, Kirtiwant P.; Issa, M. Sh. Bani; Giniswamy. Existence and uniqueness theorems for fractional Volterra-Fredholm integro-differential equations. Int. J. Appl. Math. 31 (2018), no. 3, 333--348. doi: 10.12732/ijam.v31i3.3

Ali, Zeeshan; Zada, Akbar; Shah, Kamal. On Ulam's stability for a coupled systems of nonlinear implicit fractional differential equations. Bull. Malays. Math. Sci. Soc. 42 (2019), no. 5, 2681--2699. doi: 10.1007/s40840-018-0625-x

Abbas, Saad; Benchohra, Mouffak; Graef, John R.; Henderson, Johnny. Implicit fractional differential and integral equations. Existence and stability. De Gruyter Series in Nonlinear Analysis and Applications, 26. De Gruyter, Berlin, 2018. xxiii+336 pp. ISBN: 978-3-11-055313-0; 978-3-11-055381-9; 978-3-11-055318-5 MR3791511

Baleanu, D.; Etemad, S.; Pourrazi, S.; Rezapour, Sh. On the new fractional hybrid boundary value problems with three-point integral hybrid conditions. Adv. Difference Equ. 2019, Paper No. 473, 21 pp. doi: 10.1186/s13662-019-2407-7

How to Cite
Shah, K., and A. Ali. “Ulam-Hyers Stability Analysis to a Three-Point Boundary Value Problem for Fractional Differential Equations”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 72, no. 2, Feb. 2020, pp. 147-60, https://umj.imath.kiev.ua/index.php/umj/article/view/371.
Research articles